MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HD 28 -3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCMNTD

SMITH & NEPHEW, INC. COCR 12/14 FEM HD 28 -3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCMNTD
Model Number 71302803
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/10/2009
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had low haemoglobin and low blood pressure.Patient received 2 units of blood transfusion.
 
Additional Manufacturer Narrative
It was reported from a clinical study that patient had low haemoglobin and low blood pressure.The affected r3 acetabular liner, cobalth chrome femoral head, anthology standard offset stem and r3 acetabular shell, used in treatment, were not returned for evaluation as they remained implanted.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.No relevant supporting documentation was provided, therefore a thorough medical investigation could not be performed.It was communicated that the failure was caused by the study procedure.No patient complications reported as it was presumed that this was resolved with 2 units of blood transfusion.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
COCR 12/14 FEM HD 28 -3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9670982
Report Number1020279-2020-00479
Device Sequence Number354008
Product Code LPH
UDI-Device Identifier03596010194121
UDI-Public03596010194121
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,study,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/25/2018
Device Model Number71302803
Device Catalogue Number71302803
Device Lot Number08GM19293
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;